Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Period or Mirena?

2 wks ago when I went in for my post pregnancy check up I had mirena put in. 4 days later I started bleeding. So I figured I was on my period. Well...I'm still bleeding. It's not as bad but it has me concerned (it's dark red). Has anyone else with Mirena have this happen? Or is it something else and I need to go see a doc? I know it seems silly to ask when I can call a doctor...but I'm just curious.

 
melissa0425

Asked by melissa0425 at 8:37 PM on May. 29, 2009 in Health

Level 1 (0 Credits)
This question is closed.
Answers (4)
  • I have had the Mirena for 3 years...i did bleed a lot at first but it slowly went down. i still will have random spotting sometimes between periods but i can get over that....this is the best birth control i have ever had. it is nice not having to worry about pregnancy.
    corid

    Answer by corid at 1:12 AM on May. 30, 2009

  • Your fine i bleed for a month, and it was dark red on some days. But, you are okay you can have spotting up to 6-9 months after you have it in and then you may lose your period all together.
    raemommy

    Answer by raemommy at 8:41 PM on May. 29, 2009

  • You can (and probably will) spot for up to 6 months after mirena insertion. I bled for a couple weeks which tapered off to annoying spotting that required only a light panty liner for about 4 months. I haven't had a period since then though. That was 2 years ago.
    Anonymous

    Answer by Anonymous at 10:12 PM on May. 29, 2009

  • I got my mirena in and didnt have any bleeding for a year and then suddenly I started to spot! I was so confused and plus I didnt like having two years of no periods of any sort then all of sudden spotting how annoying! I was told when I got mine in that some women still bleed while they have the mirena but a lot dont.
    Mel30248

    Answer by Mel30248 at 10:55 PM on May. 29, 2009